Publications (this might  not be  up to date, see  Recent Preprints too)

(with S. Kudla and M. Rapoport)  Modular forms and special cycles on Shimura curves,  Annals of Math. Studies series, vol 161, 2006.


(with J.Bruinier) CM values of automorphic Green   functions on orthogonal groups over totally real fields,  in Arithmetic Geometry and Automorphic Forms (in honor of S. Kudla's 60th birthday), pp55.

(with Ben Howard) Singular moduli refined, to appear in a book in honor of Stephen Kudla's 60th birthday.


(with J. Bruinier)  Faltings heights of CM cycles and derivatives of  $L$-functions,  Invent. Math. 177(2009), 631-681.

(with S. S. Kudla)  Eisenstein series for SL(2),  Sci. China Math. 53 (2010),  2275–2316.

Arithmetic Intersection on a Hilbert Modular Surface and the Faltings  Height, preprint 2007, pp 47.

An arithmetic intersection formula on Hilbert modular surfaces,  Amer. J. Math. 132(2010), 1275-1309.

Chowla-Selberg Formula and Colmez's Conjecture,   Can. J. Math.,  62(2010),  456-472.

(with  B.D. Kim and R. Masri),  NONVANISHING OF HECKE L-FUNCTIONS AND THE BLOCH-KATO CONJECTURE,  to appear in Math. Ann., pp38.

(with K. Bringmann)  On Jacobi Poincare Series of small weights, IMRN(2007)

Minimal  CM  Liftings of Supersingular  Elliptic Curves, Pure and Appl. Math. Quarterly (2007)

(with Jan Bruinier) CM values of Hilbert modular functions,  Invent. Math.  163(2006), 229-288.

 (with Jan Bruinier) Twisted Borcherds products and their CM values,  Amer. J. Math.,129(2007), 807-842.

(with N. Elkies and K. Ono) Reduction of CM elliptic curves and modular function congruences , IMRN 44 (2005), 2695-2708.

 (wtih S. Kudla and M. Rapoport) Derivatives of Eisenstein Series and Faltings heights,   Comp. Math., 140 (2004),   887--951.

 The second term of an Eisenstein series,      to appear in 2nd ICCM proceeding, pp19.

CM number fields and modular forms,        Quarterly Jour. Pure Appl. Math. special issue in memory of A. Borel
 1(2005), 305-340..

    A. Classical Modular forms

  1. Cusp forms of weight 1 associated to the Fermat curves, Duke Math. J. 83(1996) 141-156
  2. <>Using the theory of algebraic geometry and theta functions, we discovered a surprisingly simple formula for the dimension of the space of cusp forms of weight one associated to the Fermat curves. We also gave a basis for the concerned space. We notice such a formula does not exist for congruence groups. 

    B. Theta liftings, Weil representations, Central Hecke L-values, and elliptic curves

  3. Theta liftings and Hecke L-functions, J. Reine Angew. Math. 485(1997)25-53.
  4. <>Using the theory of theta lifting, we discovered a formula to the express central L-value of certain Hecke characters of a CM number field as the inner product of some theta lifting from $ U(1)$ to itself. It follows immediately that the central L-value is nonnegative which is also predicted by the generalized Riemann hypothesis. The formula also recovers a theorem of Rogawski on nonvanishing of global theta lifting in a natural way. Other applications are given in papers 4-6.
  5. Eigenfun ctions of Weil representation of unitary groups of one variable, Trans. AMS, 350(1998)2393-2407.
  6. <>We constructed {\it{explicit}} eigenfunctions of Weil representation of unitary groups of one variable by means of lattice model. In addition to its own interest, it is also needed in the next three papers.
  7. (with F. Rodriguez Villegas) Central values of Hecke L-functions of CM number fields, Duke Math. J., 98(1999)541-564.
  8. <>By computing the theta lifting in the formula of Paper 1, we discovered an interesting formula to express central Hecke L-values of CM number fields in terms of special values of classical theta functions at CM points. The theta functions involved is {\it{only}} dependent on the totally real subfield (not on the CM number field itself). In particular, we proved that the central L-value $L(k+1, (\chi_{p, d})^{2k+1})=0$ if and only if all the Heegner points of $X_0(4 d^2)$ with endomorphism ring $\Cal O_E$ are roots of a theta function only dependent on $d$ and $k$. Here $E=\Bbb Q(\sqrt{-p})$, $p\equiv 7 \mod 8$, $d \equiv 1 \mod 4$, every prime divisor of $d$ is split in $\Bbb Q(\sqrt{-p})$, $(-1)^k =\hbox{sign} (d)$, and $(2k+1, h_p) =1$. Also $\chi_{p, d}$ is a Hecke character of $E$ associated to the elliptic curve $A(p)^d$ defined by Gross in his thesis (LNM 776). Applying this result and a little calculus, we proved that for every integer $k \ge 0$, there is an integer $M(k)$ such that for all the pairs $(p,d)$ satisfying the conditions just mentioned and $\sqrt p > M(k) d^2$, the central L-value $L(k+1, (\chi_{p, d})^{2k+1})\ne 0$. We also computed $M(0)$ and $M(1)$ explicitly.
  9. Nonvanishing of central Hecke L-value and rank of certain elliptic curves, Compositios Math., 117(1999), 337-359.
  10. <>In this paper, we tried to remove the condition that every prime divisor of $d$ is split in $\Bbb Q(\sqrt{-p})$ from the result mentioned in the above paper. We succeeded the goal by overcoming three techinal problems. One result in this paper is as follows: The elliptic curve $A(p)^d$ defined in Gross's thesis (LNM 776) has rank $0$ if $p\equiv 7 \mod 8$, $d \equiv 1 \mod 4$, and $\sqrt p > d^2 \log d$. Moreover When every prime factor of $d$ is inert in $\Bbb Q(\sqrt{-p})$, and is congruent to 1 modulo 4, then $d^2$ can be replaced by $d$. $ (d >0)$.
  11. Common z eros of theta functions and central Hecke L-values of CM number fields of degree 4, Proc. AMS., 126(1998)999-1004.
  12. <>In this note, we gave two applications of the main formula in paper 4 when the totally real field is a real quadratic number field.
  13. (with M. Stoll) On the L-function of the curve $y^2=x^5 +A$, to appear in J. London Math. Soc.
  14. <>In this note, we computed the special value of the L-series of the genus two curve in the title at the center. We also studied its arithmetic implications.
  15. (with J. Jimenez-Urroz) Heegner zeros of theta functions, , to appear in Trans. AMS
  16. <>Let $N \ge 1$ be an integer and let $f$ be a meromorphic modular form of level $N$ with algebraic Fourier coefficients. The zeros and poles of $f$, viewed as points on the modular curve $X_0(N)$, are algebraic. However, if we let $\tau$ be a preimage of such a point, (if it is not a cusp), in the upper half plane $\Bbb H$, then it is well-known that $\tau$ is either quadratic (Heegner point) or transcendental. So it is very interesting to isolate and understand the Heegner zeros/poles of $f$. Although Heegner points play very important roles in many branches of number theory, such as the Gross-Zagier formula, Kolyvagin's Euler system, and the Borcherds product theory, to name a few, little is known about the Heegner zeros of modular forms. In this note, we study Heegner zeroes for a family of classical theta functions $$ \theta_d(z) $$ and raise a couple of interesting questions (to us).

    C. Central derivatives of Eisenstein series and Automorphic L-functions

  17. (with S. Miller) Nonvanishing of the central derivative of canonical Hecke L-functions, with applications to the ranks and Shafarevich-Tate groups of Q-curves. Math. Res. letters 7(2000)263-277
  18. (with S. Kudla and M. Rapoport) On the derivative of an Eisenstein series of weight one, Intern. Math. Res. Notices 7(1999) 347-385
  19. <>The general philosophy is that if a `nice' function from number theory is forced to be zero at its center, its derivative at the center should be very interesting and might be linked to arithmetic of a geometric subject. The most famous example is the Gross-Zagier formula. Recent work of Kudla on the central derivative of an Eisenstein series is another example. There is a systematic way to produce Eisenstein series on $Sp(n)$ which vanishes at the center from `incompatible' local quadratic space system of dimension $n+1$. Kudla has a general scheme to compute the central derivative of such Eisenstein series, and conjecture that its restriction on subgroups of $Sp(n)$ (by doubling method for example) are closely related to the global intersection numbers of cycles on Shimura varieties arising naturally. Moreover, this identity should be able to be proved term by term at each prime. He verified the case $n=2$ at good primes and infinity. As usual, bad primes cause a lot of technical difficulty. This joint paper is an attempt to give a complete picture in a very simple example, i.e., Eisenstein series on $Sp(1)$ coming from `incompatible' local quadratic space system of dimension $2$. We succeeded and the resulting central derivative of this Eisenstein series turns out be a very interesting non-holmorphic modular form of weight 1. Its Mellon transform looks particularly neat. Moreover, we give a geometric interpretation of the Fourier coefficients of the resulting modular form. We also learned some tricks to attack in general situations.
  20. (with S. Kudla and M. Rapoport) Derivatives of Eisenstein series and Faltings heights,   Compos. Math., 140 (2004), 887–951.
  21. Central derivatives of Hecke L-series,J. number theory 85(2000) 130-157
  22. <>This is both a continuation of project B and an example to realize the general philosophy just mentioned. Let $\chi$ be a Hecke character studied in project B. When its global root number is one, it was studied in project B. When its global root number is $-1$, the central L-value is automatically zero, and it is very interesting and natural to study its central derivative. We have written the L-function as the integral of certain {\bf{explicit}} Eisenstein series using doubling method. We have also computed the central derivative of the Eisenstein series using Kudla's scheme, including bad primes. We further computed its integral, and thus obtained a formula for the central derivative of the Hecke L-function. There are still two problems to work with. One is to make sense the formula, i.e., to give some kind of geometric interpretation. The other is to somehow further simplify the formula and to derive some nonvanishing result similar to that of project B. This would in particular imply that Gross's elliptic curves $A(p)^d$ has rational rank one under certain easy to verify conditions. In this note, we found an explicit formula for the central derivative L'(1, \chi_p).
  23. The derivative of Zagier's Eisenstein series and Faltings' height in Heegner points and Rankin L-series, MSRI Publ. 49 (H. Darmon and S.W. Zhang eds.), 271-284.
  24. The second term of an Eisenstein series to appear in Proceeding of the 2nd International Congress of Chinese Mathematicians, pp18
  25. Taylor expansion of an Eisenstein series, Trans. Amer. Math. Soc., 355 (2003)2663-2674.
  26. (with S. Kudla and M. Rapoport)  Modular forms and special cycles on Shimura curves,  Annals of Math. Studies series, vol 161, 2006.


    D. Local densities and local Whittaker functions

  1. An explicit formula for local densities of quadratic forms , J. number theory 72(1998)309-356.
  2. <>Local densities of quadratic forms was first introduced by Siegel to study the problem to represent a number (or a positive definite quadratic form) by a (another) positive definite integral form. Local densities are very closely related to local Whittaker functions. In fact, they are two languages to express the same thing, the local factors in the Fourier coefficients of an Eisenstein series. It is very important to have explicit formulas for them in studying arithmetics of Eisenstein series or quadratic forms. However, very few is known except for the `unramified' case (even in the unramified cases, not much is known). The usual method is to use some kind of reduction formula and functional equation to reduce it simple cases one can handle. This kind of method works very poorly in `ramified case', where the reduction formula does not work until in later stage. In this two preprints, we instead compute the local Whittaker functions directly, and have succeeded in obtaining an explicit formula in a quite general situation. In the process, we have also completely determined a1. Gauss integral over $GL_2(\Bbb Z_p)$. In examples related to quaternions, we obtained very nice formulas, which will be used by Kudla and Rapoport to prove an important local identity at a bad prime relating the central derivative of Whittaker functions with local intersection number of cycles in certain Shimura curves.
  3. 2-adic density ,   J. number theory, 108(2004), 287-345.

    E. Hecke characters and CM abelian varieties

  5. On CM abelian varieties over an imaginary quadratic field whose CMs are defined over the field. Math. Ann. 329(2004), 87-117.
  6. On the existence of algebraic Hecke characters,C.R. Acad. Sci. Paris Ser. I Math. 332(2001)1041-1046

  7.    <>In this short note, we proved that a weak version of the Brumer-Stark conjecture is equivalent to the existence of certain algebraic Hecke characters. As a consequence, we showed that the CM case of the Brumer-Stark conjecture implies the general case as expected.

     F. Borcherds Products and their CM values.

   1.(with Jan Bruinier) CM values of Hilbert modular functions,  Invent. Math.  163(2006), 229-288.
   2.  (with Jan Bruinier) Twisted Borcherds products and their CM values, to appear in Amer. J. Math., pp30.

  G.    Supersingular elliptic curves and Quaternions

      1. Minimal  CM  Liftings of Supersingular  Elliptic Curves, preprint.
      2. (with N. Elkies and K. Ono) Reduction of CM elliptic curves and modular function congruences , IMRN 44 (2005), 2695-2708.


    H. Algebra

    The following are my graduate work (toward my MS degree) in ring and modular theory, and holomorphic algebra. They are in good quality and indicate my solid algebra background.
  1. Cocritical modules and finiteness relative to a module, Comm. Algebra (1989), 217-235.
  2. (with Huaiding Tang, Gianlong Chen) Flat modules and ML modules relative to an hereditary torsion theory, J. Math (Chinese) 12 (1992), 213-220.
  3. On the algebraic structure of group rings, J. University of Science and Technology of China, (1990) 1-8.
  4. On noncommutative semicoherent rings, Chinese Ann. Math. Ser.A 10 (1989), 148-152.
  5. (with Huaiding Tang, Gianlong Chen) Fp*-injective, fp-flat modules and coherent rings, J.Anhui Normal Univ. 1(1988), 1-7.
  6. (with Huaiding Tang, Gianlong Chen) Fp*-injective dimension, pf-flat dimension and FPQ ring, J. Anhui Normal Univ., 2(1987), 11-16.
  7. (with Gianlong Chen) Weakly globally homological dimension and direct(inverse) limits, J. Anhui Normal Univ., 4(1986), 79-85.
  8. (with Gianlong Chen) Some results on coherent rings, J. Anhui Normal Univ., 4(1986), 73-78.



    F. Other Preprints

  10. Two dimensional Artin representations of conductor dividing 256, preprint, 1995.
  11. Special values of Hecke L-functions and symmetric power of CM elliptic curves: odd case, preprint, 1995.
  12. Special values of Hecke L-functions and symmetric power of CM elliptic curves: even case, in preparation.